Alert archive / Wisconsin / Small Craft Advisories in 2014
Small Craft Advisory 11, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Jan 22, 2014, 3:48 AM CST. It took effect at Jan 22, 2014, 3:00 PM CST. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2014, 3:48 AM CST (09:48 UTC)
- In effect from
- Jan 22, 2014, 3:00 PM CST
- Expired
- Jan 24, 2014, 6:00 AM CST
- In force
- 39 hr
- Issued by
- NWS Milwaukee, WI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 21, 9:09 PM CST, 6 hours 39 minutes earlier.
Area forecast discussion, Jan 21, 9:09 PM CST, 6 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 909 PM CST TUE JAN 21 2014 .UPDATE... HRRR AND NAM IS JUST AN HOUR OR SO LATER WITH THE SNOW ARRIVAL DURING THE EARLY MORNING HOURS. DRY AIR IN THE LOWER LEVELS SO VIRGA INITIALLY UNTIL MORE SATURATION OCCURS. && .AVIATION/06Z TAFS/... VFR CONDITIONS UNTIL THE EARLY MORNING. SNOW WILL THEN DEVELOP DURING THE EARLY MORNING HOURS. EXPECT VSBYS TO LOWER TO MVFR MAINLY AFTER 09Z AT MSN AND AFTER 12Z AT MKE. THEN EXPECT PERIODS OF MVFR CIGS AND IFR VSBYS AFTER SUNRISE AND THROUGH THE MORNING SOUTH CENTRAL WISCONSIN AND INTO THE AFTERNOON SOUTHEAST. TOTAL AMOUNTS WILL BE ON THE LOW SIDE...GENERALLY AROUND AN INCH TO AN INCH AND A HALF MOST PLACES. && .PREV DISCUSSION... /ISSUED 352 PM CST TUE JAN 21 2014/ TONIGHT AND TUESDAY...FORECAST CONFIDENCE...HIGH LOW TEMPERATURES WILL BE REACHED THIS EVENING MOST PLACES...AS WINDS WILL BE LIGHT WITH MAINLY HIGH CLOUDS OVERHEAD. DEWPOINTS ACROSS THE AREA ARE CURRENTLY -5 TO -15...SO COULD SEE TEMPS TANK PRETTY FAST. WINDOW OF OPPORTUNITY FOR TEMPS TO FALL IS NOT VERY LONG THOUGH...AS MORE CLOUDS WILL ARRIVE THROUGH THE EVENING AND OVERNIGHT...WITH WINDS ALSO INCREASING A BIT LATE EVENING AND OVERNIGHT. COLDEST TEMPS WILL PROBABLY BE IN THE EAST WHERE WINDS WILL BE LIGHTEST AND CLOUD COVER THE LOWEST DURING THE EVENING. SHOULD SEE TEMPS THEN SLOWLY RISE FROM LATE EVENING AND INTO THE NIGHT. WITH THE LIGHTER WINDS AND WARMING TEMPS LATER IN THE NIGHT...NOT EXPECTING WIND CHILLS TO BE COLD ENOUGH FOR AN ADVISORY. WIND CHILLS WILL BE IN THE -10 TO -20 RANGE THOUGH...SO GOING TO BE ANOTHER COLD ONE. STILL EXPECTING LIGHT SNOW TO SPREAD ACROSS THE AREA LATER TONIGHT AS WARM ADVECTION ALOFT INCREASES AHEAD OF AN APPROACHING SHORTWAVE. PRETTY DECENT Q-VECTOR CONVERGENCE OVERHEAD THROUGH THE DAY WEDNESDAY...WITH CLOSED MID/UPPER LOW CROSSING THE NORTHEAST FORECAST AREA. SHOULD THUS SEE SNOW CONTINUE THROUGH THE DAY WEDNESDAY...POSSIBLY DIMINISHING IN THE WEST DURING THE AFTERNOON. WITH COLD AIRMASS IN PLACE...SOUNDINGS SHOWING THE BULK OF SATURATION COLDER THAN THE DENDRITE GROWTH ZONE. THIS MIGHT CUT DOWN ON RATIOS A BIT...BUT WILL STILL PROBABLY SEE A GOOD 20:1 SNOW...SO HAVE TOTALS AROUND OF AN INCH TO AN INCH AN A HALF LATE TONIGHT THROUGH THE DAY WEDNESDAY. IT WILL BE A BIT MILDER WEDNESDAY AS TEMPS ALOFT WARM...BUT HIGHS WILL STILL BE QUITE A BIT BELOW NORMAL...STRUGGLING TO GET MUCH ABOVE 10 DEGREES. SHORT TERM...WEDNESDAY NIGHT THROUGH FRIDAY NIGHT. WEDNESDAY NIGHT THROUGH THURSDAY...FORECAST CONFIDENCE HIGH. PERSISTENCE FORECASTING WITH REPETITIVE PATTERN BRINGING NEXT BURST OF ARCTIC AIR INTO THE REGION WEDNESDAY NIGHT INTO THURSDAY WITH COLD AIR ADVECTION FOLLOWING SURFACE LOW...LOCATED OVER LOWER MICHIGAN AT 00Z THURSDAY...AS 500 MB TROUGH BEING PULLED TO THE EAST BY 140 KT UPPER JET MAX ROUNDING BASE AND LIFTING UP THE EASTERN FLANK OF UPPER TROUGH. 850 MB TEMPS FALL TO -20C TO -23C...WITH 925 MB READINGS OF -18C TO -20C BY 12Z THURSDAY...LINGERING THROUGH THE DAY. WITH LOWS OF 5 TO 10 BELOW ZERO IN THE WEST AND ZERO TO 5 BELOW EAST AWAY FROM THE LAKE BY DAWN THURSDAY AND NW WINDS GUSTING TO 20 TO 25 MPH...WIND CHILL ADVISORIES WILL AGAIN BE LIKELY WEDNESDAY NIGHT INTO THURSDAY MORNING. WIDESPREAD SNOW EXPECTED TO END AS BEST SYNOPTIC/QG FORCING PUSHES SE OF FORECAST AREA BY 00Z...BUT MODELS INDICATING AN INVERTED SURFACE TROUGH HANGING BACK OVER THE NE CWA UNTIL 06Z THURSDAY SO WILL KEEP SLIGHT CHANCE THERE FOR NOW...BUT IF TROUGH SLOWS...POPS MAY HAVE TO BE INCREASED AND AREAL COVERAGE EXPANDED. NOT CURRENTLY EXPECTING ANY LAKE-EFFECT SNOW ONCE SYSTEM SNOW CLEARS FORECAST AREA AS NW TO NNW 1000-850MB AND 1000-900MB LAYER WINDS AND RESULTING CONVERGENCE FAVOR A MID-LAKE BAND THAT REMAINS OFFSHORE. HOWEVER 12Z NAM12 WINDS ABOVE 925 MB DO TURN A BIT MORE TO THE NORTH BETWEEN 09Z AND 12Z THURSDAY SO WILL NEED TO LOOK AT LATER RUNS TO SEE IF THESE LAYER WINDS TAKE ON A MORE EASTERLY COMPONENT THAT COULD BRUSH THE WESTERN SHORE OF LAKE MICHIGAN WITH THE LAKE BAND. THURSDAY NIGHT THROUGH FRIDAY NIGHT...FORECAST CONFIDENCE MEDIUM LOW TEMPERATURES AROUND -10 DEGREES EXPECTED AROUND 06Z FRIDAY THEN TEMPS STEADY OUT AND SLOWLY RISE WITH WARM AIR ADVECTION AHEAD OF NEXT SYSTEM MODIFYING 925-850 MB TEMPS UPWARD OVERNIGHT. THE RESPONSIBLE 500 MB WAVE RIDES STRONG JET STREAK/140-150 KTS/SOUTH FROM THE NORTHWEST TERRITORIES OF CANADA THURSDAY NIGHT AND FRIDAY...CLOSING OFF AND SETTLING OVER JAMES BAY BY 12Z SATURDAY. THE STRONG WESTERLY WINDS BETWEEN THE DEPARTING HIGH AND LOW PRESSURE CROSSING SOUTHERN CANADA WILL GUST TO NEAR WIND ADVISORY CRITERIA DURING THE DAY FRIDAY. BRING APPARENT TEMPERATURES DOWN TO NEAR WIND CHILL WARNING LEVELS OVERNIGHT FRIDAY IN SPITE OF THE SLOWLY WARMING TEMPS WHICH REMAIN AT OR BELOW ZERO UNTIL 12Z FRIDAY AFTER BOTTOMING OUT AROUND -10 AROUND 06Z AND 09Z. STILL LOOKING AT A NON-DIURNAL TREND CONTINUING INTO FRIDAY AS 925MB THERMAL RIDGE NOSES ACROSS MOST OF THE STATE BY 00Z SATURDAY...WITH FRIDAY HIGHS IN THE MID 20S PROBABLY BEING REACHED LATE FRIDAY AFTERNOON/FRIDAY EVENING. TEMPS EXPECTED TO COLLAPSE AFTER 06Z BEHIND MID-LEVEL TROUGH/SURFACE COLD FRONT THAT REACHES THE WI/IL BORDER BY 12Z SATURDAY. MORNING READINGS IN THE TEENS LIKELY HIGHS FOR THE DAY. FRONT ALSO BRINGS ANOTHER ROUND OF LIGHT SNOW AS EARLY AS FRIDAY AFTERNOON WITH THE BETTER CHANCE FRIDAY EVENING ALONG THE FRONT. LONG TERM...FORECASTER CONFIDENCE LOW. NO BREAK FORM THE COLD PATTERN WITH SHORT WAVE ENERGY DROPPING DOWN WESTERN FLANK OF BROAD DEEP TROUGH OVER THE EASTERN U.S. BRINGING REINFORCING SHOTS OF COLD AIR PRECEDED BY CHANCES FOR LIGHT SNOW. OF INTEREST IS THE MODELS DEPICTING A FAIRLY VIGOROUS SURFACE LOW PASSING EITHER WEST AND SOUTH OF SOUTHERN WISCONSIN/GFS AND ECMWF/...OR THE CANADIAN GEM SOLUTION TRACKING THE LOW RIGHT ACROSS THE STATE SUNDAY. THE GEM SOLUTION COULD BRING MORE THAN THE INCH OR TWO AMOUNTS WE HAVE SEEN RECENTLY. WELL BELOW NORMAL TEMPERATURES TO CONTINUE. AVIATION/00Z TAFS/... VFR CONDITIONS WILL CONTINUE INTO TONIGHT. SNOW WILL THEN DEVELOP LATER TONIGHT AS A SHORTWAVE APPROACHES...WITH THE SNOW LINGERING THROUGH MUCH OF WEDNESDAY. TOTAL AMOUNTS WILL BE ON THE LOW SIDE...GENERALLY AROUND AN INCH TO AN INCH AND A HALF MOST PLACES. WILL SEE LOWER CIGS THROUGH THE EVENT...AT LEAST DOWN TO MVFR. WILL HAVE TO KEEP AN EYE ON UPSTREAM OBS TO GET A BETTER HANDLE ON VSBYS AS THE SNOW APPROACHES. HAVE SEEN SOME REPORTS AS LOW AS 1/2 MILE UPSTREAM SO FAR...SO POTENTIAL IS THERE FOR SOME LOWER VSBYS. MARINE... LOOKS LIKE SMALL CRAFT TO GALE FORCE WINDS POSSIBLE FOR A GOOD CHUNK OF THE TIME FROM THURSDAY NIGHT THROUGH SATURDAY. WITH SKIES ACTUALLY SUNNY TODAY...GOT A NICE SATELLITE VIEW OF THE NEARSHORE WATERS. LOOKS LIKE QUITE A BIT OF ICE OUT THERE RIGHT NOW...SO WOULD NOT EXPECT MUCH IN THE WAY OF WAVES FOR AT AT LEAST THE NEXT DAY OR SO. HARD TO KNOW WHAT WILL HAPPEN TO THE ICE THOUGH ONCE THE WINDS GET GOING TOMORROW NIGHT...COULD SEE IT GET PUSHED OUT TO OPEN WATERS. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && UPDATE...HENTZ TONIGHT/WEDNESDAY AND AVIATION/MARINE...DDV WEDNESDAY NIGHT THROUGH TUESDAY...REM
Hazardous weather outlook, Jan 21, 3:59 PM CST, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 359 PM CST TUE JAN 21 2014 WIZ046-047-051-052-056>060-062>072-222200- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 359 PM CST TUE JAN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY VERY COLD AIR WILL REMAIN ENTRENCHED OVER SOUTHERN WISCONSIN THROUGH THE WORK WEEK. WIND CHILLS WILL FALL TO 15 TO 30 BELOW ZERO WEDNESDAY NIGHT AND THURSDAY NIGHT AND LINGER THROUGH THE MORNING HOURS. AFTER TEMPERATURES WARM A BIT EARLY IN THE WEEKEND...ARCTIC AIR AND THE POTENTIAL FOR WIND CHILL ADVISORIES RETURN FOR SUNDAY NIGHT INTO MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-222200- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 359 PM CST TUE JAN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY ANOTHER ARCTIC COLD FRONT PASSING ACROSS LAKE MICHIGAN WILL CAUSE BRISK NORTHERLY WINDS AND HIGH WAVES WEDNESDAY NIGHT AND THURSDAY. SMALL CRAFT ADVISORIES WILL BE LIKELY FOR THE NEARSHORE ...WITH A GALE WATCH IN PLACE FOR THE OPEN WATERS. BRISK SOUTHWEST WINDS WILL THEN DEVELOP LATE THURSDAY NIGHT AND FRIDAY AND BE FOLLOWED BY BRISK NORTHWEST WINDS FRIDAY NIGHT AND SATURDAY AS ANOTHER ARCTIC COLD FRONTAL PASSAGE OCCURS. EITHER SMALL CRAFT ADVISORIES OR GALE WARNINGS WILL LIKELY BE NEEDED. REM WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 3:28 AM CST | Wind Chill Advisory | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 54 hr |
Nearby
Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.